Medicate Me: Day 22

Outdoor painting

Outdoor painting

I don’t really want to write this, after my positivity a week ago, but arrgghh. That’s all I can say. As I approach my monthly cycle the drugs are no longer controlling my mood swings. I’m irritable and sad and low. The kids are grating on me as if my skin has been scraped off by a potato peeler.

The side effects of the medication are starting to drive me potty. The yawning fits that go on for twenty minutes until my lungs and jaw ache. The fidgeting and nervous energy in my limbs that makes me unable to sit or lie still. The dry mouth, blurred vision and now floaters which dart across my sight and haunt me like flies round cattle. (The optician says they’re not because of the meds but old age which, at 37, increases my depression. I do wonder if the meds have made me more aware of them, though.)

And, without wanting to give too much information, the sweating. Yuk. It’s still spring and it’s awful, what will it be like in summer? I have mini anxiety attacks and palpitations. And did I mention the floaters? Imagine having several black flies constantly moving across your line of sight. I want to claw my eyes out. All in all I feel trapped in myself and trapped by the meds, knowing I’m on them for six months. Jittery, lethargic and snappish is not an improvement on exhaustion and rage. I’m as unhappy in my body now as I was in my mind before, and the attraction of ending the misery is almost as compelling.

I’m booked in to see the doctor next week. This no longer feels like I’ve been thrown a lifeline. More that I’ve been dragged into a different but equally cold and choppy ocean. I’m just as close to drowning, I just seem to care less. Sigh. I suppose nothing worthwhile is ever easy and life is just hard. I must not give in to those thoughts though as they fuel my belief that there’s not much to live for. Time to just keep swimming.

8 thoughts on “Medicate Me: Day 22

  1. Keep swimming and don’t give up. This world would be blacker for those who love you, if you left it. Paul gets the same side effects at first, but they evened out for him. Hold on and talk first if it gets unbearable. Ask to bring appt forward xxxx

  2. I’m so sorry you are having a tough time Amanda.

    As an aside, I do suffer from floaters and they are very distracting. I am also 37. So maybe the doctor is on to something?

    Feel better friend. Hang in there.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s